Doctor insights on:
A few days: With these kinds of calcium channel blockers, it is not usually recommended that they be discontinued rapidly or at once. Tapering the dose down over a week can reduce the "rebound" symptoms - it is not truly a "withdrawal," in the usual sense. If stopped abruptly, I have seen symptoms go on for a week, but they are usually only noticeable for 3-4 days. ...Read more
Don't stop abruptly: Stopping calcium channel blockers, particularly Nifedipine suddenly can not only cause withdrawal or "rebound" symptoms, it can dangerously elevate blood pressure and pulse to where it can cause harm. They should be tapered, or if you had a bad reaction, switched to another similar drug and that be tapered gradually. ...Read more
If yes, what are withdrawal symptoms of Procardia (nifedipine) other than possible rise in BP? Thank you.
Unlikely : BP may increase, but generally it does not cause the rebound effect (oral version of this drug). You may get headaches and chest tightness. Symptoms are from over expression of the receptor for this calcium channel blocker and are brief in duration. It also depends about indication (htn, premature labor, etc) ...Read more
Ca++ channel blocker: The cause of edema in calcium channel blocker medications is due to the decrease in arteriolar resistance. The resistance change is not seen in the veins, so the pressure in the capillary beds is increased, thus causing fluid fluid shift into the tissues, resulting in edema. ...Read more
5 hours for Isosorbide Mononitrate used for prevention of angina pectoris due to coronary heart disease, HTN and MI. It is a vasodilatory agent that dilates the blood vessels. It lowers blood pressure and reduces the left ventricular preload and after load reducing the hearts oxygen requirement.
Nifedipine 1/2 life 2 hours. Calcium channel blocker. Go to Medscape or Drugbank for more info. ...Read more
Nifedipine: When you have side effects speak to your doctor for a change in dose or medicine. There are lots of antihypertensives. ...Read more
Check your BP: I assume taking for hypertension, if you think you missed a dose, could check your blood pressure, if it is high, SBP > 140 or 150, probably could take a dose now. If your BP is OK, then wait til tomorrow and resume as usual. Perhaps a pillbox or a smartphone app may help you with med compliance in the future. ...Read more
Nifedipine: It is a pretty safe drug. Would make sure you are on the long acting form as the short acting can cause a sudden drop in your bp. ...Read more
How long does it take for nifedipine ointment to leave your body. I feel like it makes me very tired. Dr wants me to use 3x but think i may cut to2x?
Not likely : If i recall from your question earlier this is about topical ointment for an anal fissure. It is very unlikely this anal ointment would cause any systemic side effects like being tired. If you still have many concerns about using the ointment then ask your doctor to prescribe an alternative therapy. This is a very common treatment though so an alternative may be less effective. ...Read more
Adalat is nifedipine, which is also marketed as procardia. It's a calcium channel blocker that lowers blood pressure and prevents arterial spasm. It used to be available as a short acting form but i believe it only comes as once a day (extended release) Adalat CC now. ...Read more
Depends: It comes as a long acting form and a short acting form. If you take a short acting capsule on an empty stomach, it will work within 1-2 hours. If you cut off the end and squeeze the medicine under your tongue (not recommended), it will work in 1-2 minutes but can cause excessive fall in BP so can be dangerous. ...Read more
33 years old female with BP 140/90 without medication. Am prescribed nifedipine 30 mg OD. How can I bring it down without medication. No med history.
Here are some:
Lifestyle is a equally as important to medications. Here are some tips
- If overweight losing weight can help reduce BP
- Diet with low salt, Salt cause fluid retention thus increasing blood pressure
- Smoking can increase up to 10mmhg bp in some occasions
- Recent studies also show how yoga and meditation help lower bp
There ya go
Cheers C ...Read more
Wrong site of action: Many meds work by acting on "receptors" on cell surfaces. Receptors trigger activity within cells, causing the intended effect. Intended receptors can be present in many parts of the body, or med may act on different receptors (both reasons for side effects,or multiple uses for same med). Nifedipine blocks certain calcium channels. Blocking these does not open the bronchi, so not helpful. ...Read more
Yes: Nifedipine is used to lower blood pressure (among other uses). It is not considered a nitrate like Nitroglycerin which is used for chest pain (angina). Use of nitrates means you shouldn't use sildenafil & its pde5 competitors because combination can lower your blood pressure dramatically & kill you. Be careful of otc natural organic options to viagra as they are often contaminated w/viagra. ...Read more
No: Always ask your family physician or whoever is prescribing you a new medication. Always make sure s/he knows about everything you're taking including natural organic supplements. You can also ask your pharmacist about your medications. Finally, if all else fails, check out www.Drugs.Com & online.Epocrates.Com (latter requires free registration). ...Read more